Alert archive / California / Beach Hazards Statements in 2023

Beach Hazards Statement 3, NWS San Diego, CA

January 18, 2023Orange County, San Diego County, California

NWS San Diego, CA issued this beach hazards statement at Jan 18, 2023, 1:40 PM PST for Orange County, San Diego County, California. It took effect at Jan 20, 2023, 1:00 AM PST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 18, 2023, 1:40 PM PST (21:40 UTC)
In effect from
Jan 20, 2023, 1:00 AM PST
Expired
Jan 23, 2023, 12:00 PM PST
In force
3 days
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2023-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2023-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WHUS46 KSGX 182140
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
140 PM PST Wed Jan 18 2023

CAZ043-552-190645-
/O.NEW.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
140 PM PST Wed Jan 18 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH MONDAY MORNING...

* WHAT...Astronomical high tides expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late Thursday night through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to favored low-
  lying areas, including parking lots at low-lying beaches.
  Beaches most prone include Sunset, Seal, Newport, Oceanside,
  Cardiff, La Jolla Shores and Imperial.  Extreme low tides
  around -2 feet may also impact boats in harbor and affect
  navigation.

* ADDITIONAL DETAILS... 
Tides at La Jolla:
Friday:   High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM. 
Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM. 
Sunday:   High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. 
Monday:   High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM.

Tides at Newport Beach:
Friday:   High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. 
Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. 
Sunday:   High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. 
Monday:   High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to coastal flooding during
high tide.

&&

$$

Maxwell
15 follow-up statements
814 
WHUS46 KSGX 190504
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
904 PM PST Wed Jan 18 2023

CAZ043-552-191400-
/O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
904 PM PST Wed Jan 18 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY
NIGHT THROUGH MONDAY MORNING...

* WHAT...Astronomical high tides expected.

* WHERE...San Diego County Coastal Areas and Orange County 
  Coastal Areas.

* WHEN...From late Thursday night through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to favored low- 
  lying areas, including parking lots at low-lying beaches. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Extreme low tides 
  around -2 feet may also impact boats in harbor and affect 
  navigation. 

* ADDITIONAL DETAILS...
Tides at La Jolla:
Friday:   High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM.
Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM.
Sunday:   High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM.
Monday:   High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM.

Tides at Newport Beach:
Friday:   High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. 
Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. 
Sunday:   High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. 
Monday:   High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to coastal flooding during
high tide.

&&

$$

EA
367 
WHUS46 KSGX 190938
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
138 AM PST Thu Jan 19 2023

CAZ043-552-192200-
/O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
138 AM PST Thu Jan 19 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING...

* WHAT...Very high tides expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...From late tonight through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to vulnerable
  areas, including parking lots at low-lying beaches. Beaches most
  prone include Sunset, Seal, Newport, Oceanside, Cardiff, La
  Jolla Shores and Imperial. Extreme low tides around minus 2 feet
  may also impact boats in harbor and affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft 
  at 7:15 AM. Low 1.84 ft -at 2:39 PM. Saturday: High 6.96 ft at 
  8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 
  AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. 
  Low 1.55 ft -at 4:42 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
999 
WHUS46 KSGX 192023
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1223 PM PST Thu Jan 19 2023

CAZ043-552-200600-
/O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1223 PM PST Thu Jan 19 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH MONDAY MORNING...

* WHAT...Very high tides expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...From late tonight through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to vulnerable
  areas, including parking lots at low-lying beach areas. Beaches
  most prone include Sunset, Seal, Newport, Oceanside, Cardiff, 
  La Jolla Shores and Imperial. Extreme low tides around minus 2 
  feet may also impact boats in harbor and affect navigation.

* ADDITIONAL DETAILS...
  Friday:   High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM. 
  Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM. 
  Sunday:   High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM. 
  Monday:   High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
845 
WHUS46 KSGX 200443
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
843 PM PST Thu Jan 19 2023

CAZ043-552-201400-
/O.CON.KSGX.BH.S.0003.230120T0900Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
843 PM PST Thu Jan 19 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST FRIDAY
THROUGH MONDAY MORNING...

* WHAT...Very high tides expected.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...From late tonight through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be low to
  moderate which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats 
  in harbor and affect navigation.

* ADDITIONAL DETAILS... 
Tides at La Jolla:
Friday:   High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM.
Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM.
Sunday:   High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM.
Monday:   High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM.

Tides at Newport Beach:
Friday:   High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. 
Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. 
Sunday:   High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. 
Monday:   High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to coastal flooding during
high tide.

&&

$$

Maxwell
631 
WHUS46 KSGX 201316
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
516 AM PST Fri Jan 20 2023

CAZ043-552-202200-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
516 AM PST Fri Jan 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...From late tonight through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to vulnerable
  areas, including parking lots at low-lying beach areas. Beaches
  most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La
  Jolla Shores and Imperial. Surf will be around 2 to 4 feet 
  which will limit the impacts of the high tides. Extreme low 
  tides around minus 2 feet may also impact boats in harbor and 
  affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Friday: High 6.73 ft 
  at 7:15 AM. Low 1.84 ft -at 2:39 PM. Saturday: High 6.96 ft at 
  8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 
  AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. 
  Low 1.55 ft -at 4:42 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

SS
347 
WHUS46 KSGX 202112
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
112 PM PST Fri Jan 20 2023

CAZ043-552-210615-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
112 PM PST Fri Jan 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...From late tonight through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to vulnerable
  areas, including parking lots at low-lying beach areas. Beaches
  most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La
  Jolla Shores and Imperial. Surf will be around 2 to 5 feet 
  which will limit the impacts of the high tides. Extreme low 
  tides around minus 2 feet may also impact boats in harbor and 
  affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Friday: Low 1.84 ft at
  -2:39 PM. Saturday: High 6.96 ft at 8:03 AM. Low 1.99 ft at 
  -3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.89 ft at
  -4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 ft at 
  -4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
182 
WHUS46 KSGX 210447
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
847 PM PST Fri Jan 20 2023

CAZ043-552-211400-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
847 PM PST Fri Jan 20 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS... 
Tides at La Jolla:
Friday:   High 6.73 ft at 7:15 AM. Low 1.84 -ft at 2:39 PM.
Saturday: High 6.96 ft at 8:03 AM. Low 1.99 -ft at 3:21 PM.
Sunday:   High 6.93 ft at 8:50 AM. Low 1.89 -ft at 4:02 PM.
Monday:   High 6.61 ft at 9:37 AM. Low 1.55 -ft at 4:42 PM.

Tides at Newport Beach:
Friday:   High 6.83 ft at 7:18 AM. Low -1.80 ft at 2:43 PM. 
Saturday: High 7.05 ft at 8:06 AM. Low -1.94 ft at 3:25 PM. 
Sunday:   High 7.02 ft at 8:54 AM. Low -1.83 ft at 4:06 PM. 
Monday:   High 6.69 ft at 9:42 AM. Low -1.49 ft at 4:47 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid parking in lots which are prone to coastal flooding during
high tide.

&&

$$

Maxwell
554 
WHUS46 KSGX 211347
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
547 AM PST Sat Jan 21 2023

CAZ043-552-212200-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
547 AM PST Sat Jan 21 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Today: High 6.96 ft at
  8:03 AM. Low 1.99 ft -at 3:21 PM. Sunday: High 6.93 ft at 8:50 
  AM. Low 1.89 ft -at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. 
  Low 1.55 ft -at 4:42 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

SS
940 
WHUS46 KSGX 212132
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
132 PM PST Sat Jan 21 2023

CAZ043-552-220600-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
132 PM PST Sat Jan 21 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Today: Low 1.99 ft at
  -3:21 PM. Sunday: High 6.93 ft at 8:50 AM. Low 1.80 ft at
  -4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.50 ft at 
  -4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
686 
WHUS46 KSGX 220547
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
947 PM PST Sat Jan 21 2023

CAZ043-552-221400-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
947 PM PST Sat Jan 21 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS...
Tides at La Jolla:
 Sunday: High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM.
 Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

EA
129 
WHUS46 KSGX 221312
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
512 AM PST Sun Jan 22 2023

CAZ043-552-222200-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
512 AM PST Sun Jan 22 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Today: High 6.93 ft at
  8:50 AM. Low -1.89 ft at 4:02 PM. Monday: High 6.61 ft at 9:37
  AM. Low -1.55 ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid low lying beach areas prone to flooding during high tide.

&&

$$

SS
487 
WHUS46 KSGX 222113
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
113 PM PST Sun Jan 22 2023

CAZ043-552-230515-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
113 PM PST Sun Jan 22 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. 
  Beaches most prone include Sunset, Seal, Newport, Oceanside, 
  Cardiff, La Jolla Shores and Imperial. Surf will be around 2 
  to 5 feet which will limit the impacts of the high tides. 
  Extreme low tides around minus 2 feet may also impact boats in 
  harbor and affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: Today: Low 1.89
  -ft at 4:02 PM. Monday: High 6.61 ft at 9:37 AM. Low 1.55 
  -ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

APR
153 
WHUS46 KSGX 230540
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
940 PM PST Sun Jan 22 2023

CAZ043-552-231400-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
940 PM PST Sun Jan 22 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through Monday morning.

* IMPACTS...The morning high tides could result in minor tidal
  overflow, bringing some ponding of sea water to vulnerable
  areas, including parking lots at low-lying beach areas. Beaches
  most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La
  Jolla Shores and Imperial. Surf will be around 2 to 5 feet which
  will limit the impacts of the high tides. Extreme low tides
  around -1.55 feet may also impact boats in harbor and affect 
  navigation.

* ADDITIONAL DETAILS...
Tides at La Jolla:
 Monday: High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

EA
123 
WHUS46 KSGX 231250
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
450 AM PST Mon Jan 23 2023

CAZ043-552-232000-
/O.CON.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
450 AM PST Mon Jan 23 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* WHAT...Minor coastal flooding due to high astronomical tides.

* WHERE...Beaches of San Diego County and Orange County.

* WHEN...Through this morning.

* IMPACTS...The morning high tide could result in minor tidal 
  overflow, bringing some ponding of sea water to vulnerable 
  areas, including parking lots at low-lying beach areas. Beaches 
  most prone include Sunset, Seal, Newport, Oceanside, Cardiff, La
  Jolla Shores and Imperial. Surf will be around 2 to 5 feet 
  which will limit the impacts of the high tides. Extreme low 
  tides around -1.55 feet may also impact boats in harbor and 
  affect navigation.

* ADDITIONAL DETAILS... Tides at La Jolla: High 6.61 ft at 9:37 
  AM. Low 1.55 -ft at 4:42 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid low lying beach areas prone to flooding during high tide.

&&

$$

SS
341 
WHUS46 KSGX 231941
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1141 AM PST Mon Jan 23 2023

CAZ043-552-232045-
/O.EXP.KSGX.BH.S.0003.000000T0000Z-230123T2000Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1141 AM PST Mon Jan 23 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY...

This morning was the last astronomical high tide expected to
exceed 6.5 feet for the next 7 days. The threat of minor coastal
flooding is greatly reduced.

$$

12

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 18, 8:42 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Jan 18, 8:42 AM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
842 AM PST Wed Jan 18 2023

.SYNOPSIS...
Increasing high clouds today with high temperatures a few degrees
warmer than yesterday. There is a slight chance of light
precipitation Thursday afternoon and overnight. Periods of gusty
onshore winds Thursday will transition to offshore Friday and
Saturday. Additional, stronger, offshore winds expected Monday with
weaker offshore winds Tuesday. Patchy frost possible in wind
sheltered valley locations Friday, Saturday, and Tuesday mornings.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Forecast Highlights:
*Slight chances of light precipitation later in the day Thursday.
*Periods of offshore winds expected Friday, Saturday,
 Monday, and Tuesday. Strongest winds expected Monday.
*Patchy frost possible in wind sheltered valley locations Friday,
 Saturday, and Tuesday mornings.

It's a chilly one out there this morning! Overnight lows reached the
low to mid 30s in the valleys, low to mid 40s along the coast and
low deserts, and upper 20s in the High Desert. In the mountains,
lows were in the upper teens to low 20s for the most part, some
notable exceptions occurred near Big Bear Lake with temperatures
falling to single digits. Abundant sunshine this morning should help
conditions make it a few degrees warmer than yesterday, especially
in the mountains.

A storm system passing to the south is expected to increase high
cloud coverage later today into tonight. Another low pressure system
from the northwest will bring a slight chance of light showers
Thursday afternoon and evening. Rainfall accumulations at lower
elevations will be a tenth of an inch or less, with accumulations in
the mountains less than quarter of an inch. Snow levels will be 4500-
5000 feet during most of the precipitation. A trace to an inch of
snow in all our mountain ranges. This system will also result in a
brief increase of westerly winds. Peak gusts in the mountains will
be 40 to 50 mph, a few gusts may be closer to 55 mph at times in the
San Diego County mountains.

As that system moves east, those onshore winds will transition to
offshore. The north to northeast winds will remain fairly weak, but
the prevailing offshore flow and increasing high pressure will bring
warmer conditions to areas west of the mountains. Warming will begin
on Friday for the coast, spreading further inland on Saturday. Dry
conditions are expected to prevail for the weekend into early next
week. High pressure aloft will strengthen near the West Coast with a
low pressure system moving southward through the Four Corners area
for Sunday night and Monday. Behind this system, there could be a
round of gusty offshore winds on Monday for southern California. The
greatest support among ECMWF ensemble members is for moderate
strength northeast winds. Tuesday should be warmer with weaker winds.

&&

.AVIATION...
181630Z...Variable high clouds at/above 25000 ft MSL will prevail
through Thu morning, and VIS will be unrestricted.

&&

.MARINE...
Gusts 20 to 25 knots from the northwest are likely in the outer
waters late Thursday and Thursday evening. Otherwise, no hazardous
marine conditions are expected through Sunday.

&&

.BEACHES...
King tides near 7 feet will occur Friday through Monday mornings
between 7 and 10 AM. They could produce minor coastal flooding of
low-lying beaches. Extreme low tides around -2 feet may also impact
boats in harbor and affect navigation. Surf of 2 to 5 feet is
expected during this period. Stay tuned for any bulletins containing
additional hazard information for the weekend.

Tides at La Jolla:
Friday:   High 6.73 ft at 7:15 AM. Low -1.84 ft at 2:39 PM.
Saturday: High 6.96 ft at 8:03 AM. Low -1.99 ft at 3:21 PM.
Sunday:   High 6.93 ft at 8:50 AM. Low -1.89 ft at 4:02 PM.
Monday:   High 6.61 ft at 9:37 AM. Low -1.55 ft at 4:42 PM.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE/BEACHES...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:49 PM PSTFrost AdvisorySGXRiverside, San Bernardino9 hr

Nearby

Beach Hazards Statements in California, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.